Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 228, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at May 26, 2004, 9:24 PM CDT for Washington County, Oklahoma. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 26, 2004, 9:24 PM CDT (02:24 UTC)
- Expired
- May 26, 2004, 10:15 PM CDT
- In force
- 51 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
County Washington County, OK
The radar
The Tulsa radar (KINX), 55 km from the middle of the area, began a volume at 02:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 26, 6:25 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 2.4 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1669 J/kg
- Mixed-layer CIN
- -73 J/kg
- Mixed-layer LCL
- 828 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- 273 m²/s²
- 0-3 km storm-relative helicity
- 351 m²/s²
- Significant tornado parameter
- 2.7
- Supercell composite
- 12.9
The text
As transmitted, in the capitals the NWS used until 2016.
129 WUUS54 KTSA 270224 SVRTUL OKC147-270315- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TULSA OK 923 PM CDT WED MAY 26 2004 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN WASHINGTON COUNTY IN NORTHEAST OKLAHOMA * UNTIL 1015 PM CDT * AT 923 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 10 MILES WEST OF OCHELATA...MOVING EAST AT 60 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...RAMONA AND OCHELATA. HAIL TO THE SIZE OF PENNIES AND WIND GUSTS TO 70 MPH CAN BE EXPECTED IN THE WARNED AREA. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. LAT...LON 3668 9581 3644 9583 3646 9601 3669 9602 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 8:55 PM CDT, 29 minutes earlier.
Area forecast discussion, May 26, 8:55 PM CDT, 29 minutes before
AREA FORECAST DISCUSSION...MESOSCALE UPDATE NATIONAL WEATHER SERVICE TULSA OKLAHOMA 855 PM CDT WED MAY 26 2004 TORNADIC SUPERCELL TRACKING ACROSS SOUTHERN OSAGE COUNTY IS APPROACHING THE END OF THE CORRIDOR OF THE BEST AVAILABLE SHEAR...CAP AND INSTABILITY PARAMETERS. EXTRAPOLATION OF THE CIRCULATION BRINGS IT TO THE TULSA COUNTY LINE AROUND 920 PM. THE COURSE OF LEAST REGRET MAY BE TO ISSUE A TORNADO WARNING FOR NORTHERN TULSA COUNTY...KNOWING THAT THE CELL COULD WEAKEN SIGNIFICANTLY AS IT APPROACHES THE COUNTY LINE. THE CELL IN WESTERN OSAGE COUNTY REMAINS IMPRESSIVE AND A TORNADO THREAT WILL CONTINUE WITH IT THROUGH 10PM. FORECAST ID= 08 .TSA WATCHES/WARNINGS/ADVISORIES... AR...NONE. OK...NONE.
Hazardous weather outlook, May 26, 7:30 PM CDT, 1 hour 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 730 PM CDT WED MAY 26 2004 ARZ001-002-010-011-019-020-029-OKZ049-053>076-270300- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 730 PM CDT WED MAY 26 2004 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TONIGHT ...SUPERCELL THREAT IN NORTHEAST OKLAHOMA THIS EVENING... A SUPERCELL THUNDERSTORM WILL MOVE INTO PAWNEE COUNTY THIS EVENING. THERE WILL BE A TORNADO THREAT WITH THE STORM. LARGE HAIL AND DAMAGING WINDS ARE ALSO LIKELY WITH THE CELL. OTHER SEVERE STORMS WILL AFFECT PARTS OF OSAGE COUNTY THIS EVENING AS WELL. A STRONG CAP EXISTS ACROSS MUCH OF THE REGION AND THE STORMS ARE EXPECTED DISSIPATE BY 10PM AS SURFACE TEMPERATURES COOL AFTER SUNSET. HOWEVER...THE STORMS MAY LIVE LONG ENOUGH TO REACH THE HIGHWAY 75 CORRIDOR. OVERNIGHT OTHER STORMS MAY DEVELOP IN EASTERN OKLAHOMA AS LOW-LEVEL WINDS INCREASE. ANY STORMS THAT OCCUR OVERNIGHT WILL HAVE A WIND AND HAIL THREAT GIVEN THE INSTABILITY AND WIND PROFILES. SPOTTER / EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD BE ACTIVE IN THE CURRENT WATCHES AND WARNINGS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE RISK OF THUNDERSTORMS WILL PERSIST THROUGH MEMORIAL DAY IN A RATHER ACTIVE WEATHER PATTERN. SIGNIFICANT THUNDERSTORM POTENTIAL MAY DEVELOP THURSDAY NIGHT AND FRIDAY AS A POTENT BUNDLE OF ATMOSPHERIC ENERGY FROM THE SOUTHWEST MOVES THROUGH OUR REGION. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION
In the hours before
Special weather statement, May 26, 6:32 PM CDT, 2 hours 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 632 PM CDT WED MAY 26 2004 OKZ054>056-059-060-064-065-270400- CREEK OK-NOWATA OK-OKFUSKEE OK-OSAGE OK-PAWNEE OK-TULSA OK- WASHINGTON OK- 623 PM CDT WED MAY 26 2004 TORNADO WATCH NUMBER 302 IN EFFECT UNTIL 1100 PM CDT. IN NORTHEAST OKLAHOMA THIS WATCH INCLUDES THE FOLLOWING 7 COUNTIES... CREEK...NOWATA...OKFUSKEE...OSAGE...PAWNEE...TULSA...WASHINGTON.
Local storm report, May 26, 7:46 PM CDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
746 PM CDT WED MAY 26 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0740 PM TORNADO 13 W PAWNEE 36.34N 97.04W
05/26/2004 NOBLE OK BROADCAST MEDIA
TORNADO REPORTED ON THE PAWNEE AND NOBLE COUNTY LINE JUST
NORTH OF THE INTERSTATE AND SOUTH OF SOONER LAKE. REPORTS
FROM MULTIPLE TV STORM CHASERS.
&&
SFPLocal storm report, May 26, 7:46 PM CDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE TULSA OK
746 PM CDT WED MAY 26 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0740 PM TORNADO 13 W PAWNEE 36.34N 97.04W
05/26/2004 PAWNEE OK BROADCAST MEDIA
TORNADO REPORTED ON THE PAWNEE AND NOBLE COUNTY LINE JUST
NORTH OF THE INTERSTATE AND SOUTH OF SOONER LAKE. REPORTS
FROM MULTIPLE TV STORM CHASERS.
&&
SFPThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 7:15 PM CDT | Tornado Warning | TSA | Pawnee | 60 min |
| May 26, 7:25 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 80 min |
| May 26, 8:07 PM CDT | Tornado Warning | TSA | Osage | 53 min |
| May 26, 8:14 PM CDT | Tornado Warning | TSA | Pawnee | 61 min |
| May 26, 8:52 PM CDT | Tornado Warning | TSA | Osage | 53 min |
| May 26, 8:54 PM CDT | Severe Thunderstorm Warning | TSA | Tulsa | 66 min |
| May 26, 9:14 PM CDT | Tornado Warning | TSA | Tulsa | 46 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.